MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS? LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS? LOOP; STENT, URETERAL
Model Number M0061552320
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter first name: (b)(6).Block h6: device code a0414 captures the reportable event of stent torn material.
 
Event or Problem Description
It was reported that a polaris loop ureteral stent was used during a ureteroscopic lithotripsy procedure in the upper ureter.During the procedure, the loops of the stent were fractured when it was inserted a little.The procedure was completed with another same device and there were no patient complications reported.
 
Additional Manufacturer Narrative
Block e1: initial reporter first name: (b)(6).Block h6: device code a0414 captures the reportable event of stent torn material.Block e3 occupation has been corrected.Upon receipt at our quality assurance laboratory, this polaris loop ureteral stent underwent a thorough analysis.Visual inspection of the device revealed that bot loops were detached.The positioner and the pouch were returned, however, the suture was not returned.A review of the device history record (dhr) indicated that the device met all material, assembly, and product specifications at the time of release to distribution.Based on the information available and analysis results, the retrieval line may be removed before placement at the physician's discretion.If the retrieval line gets entangled in the loops and removed using excess force, the stent could get detached/separated and torn during the preparation, affecting the performance of the device.A conclusion code of adverse event related to procedure was assigned to this investigation.
 
Event or Problem Description

Brand Name
POLARIS? LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22047995
Report Number2124215-2025-31901
Device Sequence Number8880383
Product Code FAD
UDI-Device Identifier08714729421085
UDI-Public(01)08714729421085(17)270911(10)34827276
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061552320
Device Catalogue NumberM0061552320
Device Lot Number0034827276
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2025
Supplement Date Received by Manufacturer06/22/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight75 KG